MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
A facility representative reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation not associated with low vault.In a separate visit the lens was repositioned, this did not resolve the problem.In a third visit the lens was exchanged for lens of the same length but different model and power.The problem was resolved.Cause of the event it is unknown.No additional similar complaint types were within associated lots were found.Additional information provided: "lasek performed for astigmatism".No patient injury reported.It should be noted that the surgeon selected a different lens size than that suggested by the icl software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.
 
Additional Manufacturer Narrative
H3 - type of investigation code: 10- device evaluation: the lens was returned with moisture in a microcentrifuge vial.Visual inspection found no visible damage to the lens.Dimensional inspection found the returned lens did meet original values measured at the time of manufacturing.Claim (b)(4).
 
Additional Manufacturer Narrative
B4 - 14-apr-2025.E1 - (b)(6).E2 - yes.E3 - health professional.G3 - 30-dec-2024.H3 - yes.H6 - health impact type code: 4628 device repositioning.H3 - type of investigation code: 10- device evaluation: lens returned in a microcentrifuge vial dry, with reside/debris on product.Visual inspection found no visible damage to the lens.Dimensional inspection found the returned lens did meet original values measured at the time of manufacturing.H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.
 
Additional Manufacturer Narrative
E1 - (b)(6).Claim (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr.
suite: 210
monrovia, CA 91016
8002927902
MDR Report Key21203145
Report Number2023826-2025-00119
Device Sequence Number12780304
Product Code QCB
UDI-Device Identifier00840311308422
UDI-Public(01)00840311308422(11)230909(17)260831
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/31/2026
Device Model NumberVTICM5 12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer03/26/2025
12/30/2024
04/24/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date03/27/2025
04/17/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT# UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT# UNK.; INJECTOR MODEL-MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexMale